Main Article Content
Zoledronic acid, a bisphosphonate, has been approved for treatment and prevention of osteoporosis. This case describes a 73-year-old woman with primary osteoporosis who developed transient hepatotoxicity after zoledronic acid (ZOL) treatment. Three days after ZOL infusion, aspartate aminotransferase (AST), alanine aminotransferase (ALT), and gamma-glutamyltransferase (GGT) were increased by 9.9, 8.1, and 3.7 times, respectively, compared with pretreatment values. Liver protective agents were administered. The aminotransferase returned within normal ranges 12 days post-infusion. Currently, the relationship of ZOL and liver damage is not quite clear, which cannot be explained by its pharmacokinetics. The aim of this case report is to increase the clinician's awareness of the possible adverse effect on the liver, and ZOL should be cautiously administered in patients with liver disease.
Authors who publish in this journal agree to the following terms:
- The authors keep the copyright and grant the journal the right of first publication under the terms of the Creative Commons Attribution license, CC BY 4.0. This licencse permits unrestricted use, distribution and reproduction in any medium, provided that the original work is properly cited.
- The use of general descriptive names, trade names, trademarks, and so forth in this publication, even if not specifically identified, does not imply that these names are not protected by the relevant laws and regulations.
- Because the advice and information in this journal are believed to be true and accurate at the time of publication, neither the authors, the editors, nor the publisher accept any legal responsibility for any errors or omissions presented in the publication. The publisher makes no guarantee, express or implied, with respect to the material contained herein.
- The authors can enter into additional contracts for the non-exclusive distribution of the journal's published version by citing the initial publication in this journal (e.g. publishing in an institutional repository or in a book).